Alert archive / Montana / Wind Advisories in 2010
Wind Advisory 14, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Aug 26, 2010, 10:22 AM PDT for Clearwater County, Idaho County, Lemhi County, Idaho; 6 counties in Montana. It took effect at Aug 26, 2010, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2010, 10:22 AM PDT (17:22 UTC)
- In effect from
- Aug 26, 2010, 2:00 PM PDT
- Expired
- Aug 26, 2010, 10:47 PM PDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 94 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4073 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712 WWUS75 KMSO 261722 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1122 AM MDT THU AUG 26 2010 IDZ007-270130- /O.NEW.KMSO.WI.Y.0014.100826T2100Z-100827T0300Z/ OROFINO/GRANGEVILLE REGION- 1022 AM PDT THU AUG 26 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * IMPACTS/TIMING: INCREASING SOUTH WINDS THIS AFTERNOON WILL SHIFT TO THE NORTHWEST AND REMAIN STRONG THROUGH THE EARLY EVENING HOURS. THE STRONGEST WINDS WILL IMPACT THE CAMAS PRAIRIE AND THE GREER GRADE. * WINDS: SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH BY EARLY AFTERNOON WILL SHIFT TO WEST NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH EARLY EVENING. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...GREER GRADE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005>007-270130- /O.NEW.KMSO.WI.Y.0014.100826T2300Z-100827T0600Z/ MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 1122 AM MDT THU AUG 26 2010 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: SOUTHERLY WINDS WILL INCREASE IN THE LATE AFTERNOON AND SHIFT TO WEST NORTHWEST DURING THE EVENING AND REMAIN STRONG THROUGH MIDNIGHT. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 WITH GUSTS TO 40 MPH BY LATE AFTERNOON...SHIFTING TO WEST NORTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH DURING THE EVENING. * LOCATIONS IMPACTED INCLUDE...GENERALLY ALONG AND SOUTH OF I-90 IN WEST CENTRAL AND SOUTHWEST MONTANA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ010-270130- /O.NEW.KMSO.WI.Y.0014.100827T0200Z-100827T0600Z/ EASTERN LEMHI COUNTY- 1122 AM MDT THU AUG 26 2010 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: SOUTHERLY WINDS WILL INCREASE LATE AFTERNOON...SHIFTING TO WEST SOUTHWEST DURING THE EVENING AND REMAIN THROUGH MIDNIGHT. * WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH BY LATE AFTERNOON SHIFTING TO WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH MIDNIGHT. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ008-270130- /O.NEW.KMSO.WI.Y.0014.100826T2100Z-100827T0300Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 1022 AM PDT THU AUG 26 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR...WHITE BIRD GRADE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * IMPACTS/TIMING: SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND SHIFT TO WESTERLY AND REMAIN STRONG THROUGH THE EARLY EVENING HOURS. * WINDS: SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH BY EARLY AFTERNOON WILL SHIFT TO WEST NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-270130- /O.CON.KMSO.LW.Y.0008.100826T2100Z-100827T0600Z/ FLATHEAD/MISSION VALLEYS- 1122 AM MDT THU AUG 26 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR FLATHEAD LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: INCREASING WINDS AND WAVE HEIGHTS ACROSS FLATHEAD LAKE FROM LATE AFTERNOON THROUGH THE EVENING. * WINDS: SOUTH 15 TO 30 MPH LATE AFTERNOON...THEN SOUTHWEST TO WEST 20 TO 35 MPH IN THE EVENING. * WAVE HEIGHTS: WAVE HEIGHTS WILL BE 1 TO 2 FEET IN THE MID TO LATE AFTERNOON THEN INCREASE TO 2 TO 4 FEET THROUGH THE LATE EVENING. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
3 follow-up statements
475 WWUS75 KMSO 270127 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 727 PM MDT THU AUG 26 2010 IDZ007-008-270230- /O.CAN.KMSO.WI.Y.0014.000000T0000Z-100827T0300Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 627 PM PDT THU AUG 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT HAS ALREADY PASSED THROUGH THE AREA AND ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. HOWEVER...NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED THROUGH THE REMAINDER OF THIS EVENING. $$ MTZ005>007-270600- /O.CON.KMSO.WI.Y.0014.000000T0000Z-100827T0600Z/ MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 727 PM MDT THU AUG 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: AT 720PM THE COLD FRONT IS LOCATED NEAR THE IDAHO...MONTANA BORDER. THE FRONT IS EXPECTED TO PASS THROUGH THE MISSOULA/BITTERROOT VALLEYS AROUND 800PM AND INTO BUTTE BY 1100PM TONIGHT. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 WITH GUSTS TO 40 MPH...SHIFTING TO WEST NORTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH DURING THE EVENING. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE... GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ010-270600- /O.CON.KMSO.WI.Y.0014.100827T0200Z-100827T0600Z/ EASTERN LEMHI COUNTY- 727 PM MDT THU AUG 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: SOUTHERLY WINDS WILL CONTINUE TO INCREASE AS A COLD FRONT APPROACHES FROM THE EAST. THE FRONT IS EXPECTED TO PASS THROUGH SALMON BETWEEN 1000PM AND 1100PM. WINDS WILL BE SHIFTING TO WEST OR SOUTHWEST DURING THE EVENING AND REMAIN STRONG THROUGH MIDNIGHT. * WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH SHIFTING TO WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH MIDNIGHT. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-270600- /O.CON.KMSO.LW.Y.0008.000000T0000Z-100827T0600Z/ FLATHEAD/MISSION VALLEYS- 727 PM MDT THU AUG 26 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: WINDS WILL CONTINUE TO INCREASE THIS EVENING AS A COLD FRONT APPROACHES FROM THE EAST. INCREASING WINDS AND WAVE HEIGHTS ACROSS FLATHEAD LAKE ARE LIKELY THROUGH THE EVENING. THE COLD FRONT SHOULD PASS OVER THE LAKE BETWEEN 800 AND 900 PM. * WINDS: SOUTH 15 TO 30 MPH BECOMING SOUTHWEST TO WEST 20 TO 35 MPH. * WAVE HEIGHTS: WAVE HEIGHTS WILL BE 1 TO 2 FEET IN THE MID TO LATE AFTERNOON THEN INCREASE TO 2 TO 4 FEET THROUGH THE LATE EVENING. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
904 WWUS75 KMSO 270401 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1001 PM MDT THU AUG 26 2010 MTZ003-270515- /O.CAN.KMSO.LW.Y.0008.000000T0000Z-100827T0600Z/ FLATHEAD/MISSION VALLEYS- 1001 PM MDT THU AUG 26 2010 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DECREASED ACROSS FLATHEAD LAKE AND THUS THE LAKE WIND ADVISORY HAS BEEN CANCELLED. $$ IDZ010-MTZ005>007-270600- /O.CON.KMSO.WI.Y.0014.000000T0000Z-100827T0600Z/ EASTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 1001 PM MDT THU AUG 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * IMPACTS/TIMING: AT 720PM THE COLD FRONT IS LOCATED NEAR THE IDAHO...MONTANA BORDER. THE FRONT IS EXPECTED TO PASS THROUGH THE MISSOULA/BITTERROOT VALLEYS AROUND 800PM AND INTO BUTTE BY 1100PM TONIGHT. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 WITH GUSTS TO 40 MPH...SHIFTING TO WEST NORTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH DURING THE EVENING. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON...BITTERROOT VALLEY...MISSOULA...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS... MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
102 WWUS75 KMSO 270547 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1147 PM MDT THU AUG 26 2010 IDZ010-MTZ005>007-270700- /O.CAN.KMSO.WI.Y.0014.000000T0000Z-100827T0600Z/ EASTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 1147 PM MDT THU AUG 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Aug 26, 10:12 AM PDT, 10 minutes earlier.
Area forecast discussion, Aug 26, 10:12 AM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1112 AM MDT THU AUG 26 2010
.UPDATE..FORECASTS HAVE BEEN UPDATED TO ADD RED FLAG WARNING FOR PORTIONS
OF NORTHCENTRAL IDAHO AND WIND ADVISORIES FOR CAMAS PRAIRIE IN
IDAHO AND PORTIONS OF WESTERN MONTANA FROM MISSOULA TO OVANDO AND
SOUTHWARD. ALSO...ADDITIONAL ISOLATED DRY THUNDERSTORM WORDING
ADDED TO THE CENTRAL AND SOUTHERN CLEARWATERS...SOUTHERN
BITTERROOTS...SAPPHIRES...AND PINTLER REGION LATER TODAY.
&&
.DISCUSSION...A STRONG COLD FRONT WILL APPROACH THE REGION THIS
AFTERNOON AND SUPPORT INCREASING WINDS. THE WINDS WILL PEAK THIS EVENING
AS THE FRONT MOVES ACROSS NORTHCENTRAL IDAHO AND WESTERN MONTANA.
THE STRONGEST WINDS WILL BE OVER THE HIGHER TERRAIN.
HOWEVER...STRONG WINDS ARE ALSO LIKELY IN THE CAMAS PRAIRIE...AND
ACROSS MUCH OF WESTERN MONTANA...ESPECIALLY FROM ABOUT MISSOULA
AND OVANDO SOUTHWARD TO BUTTE AND SALMON/LEADOR IN LEMHI COUNTY.
SOME BLOWING DUST MAY ALSO OCCUR. SIGNIFICANT WINDS ARE ALSO
LIKELY ACROSS NORTHWEST MONTANA...BUT PROBABLY NOT TO LEVELS
EXPECTED FURTHER SOUTH. SATELLITE IMAGERY SHOW HIGH LEVEL MOISTURE
MOVING NORTHEASTWARD INTO SOUTHWEST IDAHO THURSDAY MORNING. THIS
MAY BE ENOUGH MOISTURE TO SUPPORT A FEW DRY THUNDERSTORMS ACROSS
MAINLY THE SOUTHERN CLEARWATERS...LEMHI COUNTY AND SOUTHWEST
MONTANA LATER THIS AFTERNOON AND EVENING. WITH LOW LEVELS OF THE
ATMOSPHERE VERY HOT AND DRY...STRONG GUSTY WINDS WILL ACCOMPANY
AND SUCH CONVECTION. OVERALL...THIS LOOKS TO BE A VERY CRITICAL
FIRE WEATHER PERIOD INTO THIS EVENING.
&&
.AVIATION...AN APPROACHING COLD FRONT WILL CAUSE INCREASING
SOUTHWEST WINDS ACROSS THE NORTHERN ROCKIES THIS AFTERNOON. THE
FRONT WILL CROSS THE REGION LATE THIS AFTERNOON THROUGH MID
EVENING TURNING THE WINDS TO THE WEST. SURFACE GUSTS TO 35 TO 40 MPH
ARE POSSIBLE WITH THE FRONTAL PASSAGE. A FEW HIGH BASED
THUNDERSTORMS ARE ALSO POSSIBLE WITH THIS FEATURE...MOSTLY FOCUSED
ON THE HIGHER TERRAIN NEAR KSMN AND KBTM. WINDS WILL DIMINISH IN SPEED
OVERNIGHT...BUT WILL NOT SETTLE COMPLETELY AS THE PRESSURE
GRADIENTS REMAINS TIGHTENED THROUGH FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 817 AM MDT THU AUG 26 2010/
UPDATE...HIGH TEMPERATURES HAVE BEEN INCREASED IN THE VALLEYS OF
WESTERN MONTANA TODAY. SOME RECORDS POSSIBLE.
DISCUSSION...THE MORNING UPPER AIR SOUNDING IMMEDIATELY UPSTREAM
AND SURROUNDING HIGHER TERRAIN OBSERVATIONS SHOW 5 TO 8 DEGREES
OF WARMING COMPARED TO 24 HOURS AGO. THE ADDITIONAL MIXING OF THE
LOWER ATMOSPHERE FROM THE APPROACHING FRONT LATE TODAY SHOULD ALSO ADD
A FEW DEGREES. AS SUCH...THE MAXIMUM TEMPERATURE FORECASTS FOR THE
VALLEYS OF WESTERN MONTANA HAVE BEEN INCREASED TODAY. A FEW
READINGS AROUND 100 LIKELY AND SOME RECORDS MAY BE BROKEN.
AVIATION...AN APPROACHING COLD FRONT WILL CAUSE INCREASING
SOUTHWEST WINDS ACROSS THE NORTHERN ROCKIES THIS AFTERNOON. THE
FRONT WILL CROSS THE REGION LATE THIS AFTERNOON THROUGH MID
EVENING TURNING THE WINDS TO THE WEST. SURFACE GUSTS TO 35 MPH ARE
POSSIBLE WITH THE FRONTAL PASSAGE. A FEW HIGH BASED THUNDERSTORMS
ARE ALSO POSSIBLE WITH THIS FEATURE...MOSTLY FOCUSED ON THE HIGHER
TERRAIN. WINDS WILL DIMINISH IN SPEED OVERNIGHT...BUT WILL NOT
SETTLE COMPLETELY AS THE PRESSURE GRADIENTS REMAINS TIGHTENED
THROUGH FRIDAY.
PREV DISCUSSION... /ISSUED 338 AM MDT THU AUG 26 2010/
.VERY WARM AND WINDY THIS AFTERNOON AND EVENING...
.MUCH COOLER AND UNSETTLED WEATHER PATTERN SUNDAY THROUGH
TUESDAY...
DISCUSSION...A STRONG BUT MOSTLY DRY COLD FRONT WILL BE THE MAIN
WEATHER CONCERN IN THE SHORT TERM. HOWEVER...THIS FEATURE WILL
NOT MOVE OVER THE NORTHERN ROCKIES UNTIL LATE THIS AFTERNOON AND
EARLY EVENING. THEREFORE...PLENTY OF HEATING WILL OCCUR AGAIN
TODAY WITH MOST VALLEYS CLIMBING WELL INTO THE 90S. MID LEVEL
SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY AHEAD OF THE INBOUND
FRONT...AND THE WARM SURFACE TEMPERATURES WILL CREATE ENOUGH
INSTABILITY TO BEGIN TO MIX THESE WINDS DOWN TOWARD MID AFTERNOON.
THESE WINDS AND TEMPERATURES COMBINED WITH ANOTHER DAY OF
HUMIDITIES DROPPING INTO THE TEENS WILL CREATE FIRE WEATHER
CONCERNS THROUGHOUT THE REGION.
THE FRONT IS EXPECTED TO MOVE INTO NORTHERN IDAHO AROUND 6 PM
MDT...THEN INTO WESTERN MONTANA CLOSE TO 9 PM MDT. WINDS WILL
BECOME MORE WESTERLY AS THE FRONT PASSES...AND SPEEDS WILL BE
GENERALLY 20 TO 30 MPH WITH GUSTS OCCASIONALLY APPROACHING 40
MPH. THE WINDS WILL MODERATE SOMEWHAT LATE...BUT WILL BE
NOTICEABLE THROUGH MUCH OF THE NIGHT...PARTICULARLY ON THE MID AND
UPPER SLOPES. MOISTURE IS LIMITED WITH THIS FEATURE...BUT THERE IS
A SLIGHT CHANCE OF HIGH BASED THUNDERSTORMS FORMING RIGHT ALONG
THE FRONT.
THE AIR MASS BEHIND THE FRONT WILL BE MUCH COOLER...AND THUS HIGH
TEMPERATURES FRIDAY ARE EXPECTED TO BE AS MUCH AS 25 DEGREES
LOWER THAN THOSE SEEN TODAY.
FOR SATURDAY AND INTO THE BEGINNING OF NEXT WEEK...COOLER
TEMPERATURES ALONG WITH SOME SHOWER CHANCES ARE EXPECTED AS THE
AREA REMAINS UNDER THE INFLUENCE OF THE DIGGING TROUGH. MODELS ARE
STILL IN DISAGREEMENT AS TO PLACEMENT OF PRECIPITATION...WITH THE
GFS FAVORING LOCATIONS ALONG THE MT-ID STATE LINE WHILE THE ECMWF
CURRENTLY FAVORS THE DIVIDE. THE PACIFIC TROUGH EVENTUALLY SWINGS
THROUGH THE NORTHERN ROCKIES TUESDAY...LEAVING WEST TO NORTHWEST
FLOW OVER THE AREA.
AVIATION...AN APPROACHING COLD FRONT WILL CAUSE INCREASING
SOUTHWEST WINDS ACROSS THE NORTHERN ROCKIES THIS AFTERNOON. THE
FRONT WILL CROSS THE REGION LATE THIS AFTERNOON THROUGH MID
EVENING TURNING THE WINDS TO THE WEST. SURFACE GUSTS TO 35 MPH ARE
POSSIBLE WITH THE FRONTAL PASSAGE. A FEW HIGH BASED THUNDERSTORMS
ARE ALSO POSSIBLE WITH THIS FEATURE...MOSTLY FOCUSED ON THE HIGHER
TERRAIN. WINDS WILL DIMINISH IN SPEED OVERNIGHT...BUT WILL NOT
SETTLE COMPLETELY AS THE PRESSURE GRADIENTS REMAINS TIGHTENED
THROUGH FRIDAY.
FIRE WEATHER...WHILE ALL ZONES IN NORTH CENTRAL IDAHO AND
WESTERN MONTANA ARE EXPECTED TO SEE THE WINDS AND LOW
HUMIDITIES...ZONES 102 AND 103 (PALOUSE/HELLS CANYON-
CLEARWATER/NEZ PERCE) HAVE BEEN LEFT OUT OF THE RED FLAG WARNING
ONLY BECAUSE THE MAJORITY OF THEIR FUELS ARE NOT DEEMED CRITICAL
YET. ANOTHER CONSIDERATION FOR FIRE DANGER THROUGHOUT THE REGION
TODAY WILL BE ELEVATED HAINES. ALL AREAS...WITH THE EXCEPTION OF
THE KOOTENAI...WILL SEE HAINES OF 5 OR 6 THIS AFTERNOON...ADDING
TO THE POTENTIAL FOR GROWTH ON GOING FIRES.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT BITTERROOT/SAPPHIRE MOUNTAINS...MISSOULA/BITTERROOT
VALLEYS.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT
BITTERROOT/SAPPHIRE MOUNTAINS...BUTTE/BLACKFOOT REGION...
MISSOULA/BITTERROOT VALLEYS.
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT BUTTE/BLACKFOOT
REGION.
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT FLATHEAD/MISSION VALLEYS...KOOTENAI/CABINET
REGION...LOWER CLARK FORK REGION...POTOMAC/SEELEY LAKE
REGION...WEST GLACIER REGION.
LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT FLATHEAD/MISSION VALLEYS.
ID...RED FLAG WARNING UNTIL 3 AM MDT FRIDAY EASTERN LEMHI COUNTY...
WESTERN LEMHI COUNTY.
WIND ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT MDT TONIGHT
EASTERN LEMHI COUNTY.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
LOWER HELLS CANYON/SALMON RIVER REGION.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS
EVENING NORTHERN CLEARWATER MOUNTAINS...OROFINO/GRANGEVILLE
REGION.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
OROFINO/GRANGEVILLE REGION.
RED FLAG WARNING UNTIL 1 PM PDT THIS AFTERNOON LOWER HELLS
CANYON/SALMON RIVER REGION...SOUTHERN CLEARWATER MOUNTAINS.
RED FLAG WARNING FROM 8 PM TO 11 PM PDT THIS EVENING LOWER HELLS
CANYON/SALMON RIVER REGION.
RED FLAG WARNING FROM 10 PM THIS EVENING TO 2 AM PDT FRIDAY
SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...BAUCK
LONG TERM....WHITMORE
AVIATION...BAUCKThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:05 PM PDT | Special Weather Statement | MSO | Lemhi | 55 min |
| Aug 26, 2:07 AM PDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 19 hr |
| Aug 26, 1:41 PM PDT | Special Weather Statement | MSO | 49 min | |
| Aug 26, 2:00 PM PDT | Special Weather Statement | MSO | 30 min | |
| Aug 26, 2:12 PM PDT | Special Weather Statement | MSO | 48 min | |
| Aug 26, 2:20 PM PDT | Special Weather Statement | MSO | 40 min | |
| Aug 26, 2:59 PM PDT | Special Weather Statement | MSO | 46 min | |
| Aug 26, 4:47 PM PDT | Special Weather Statement | MSO | Ravalli | 28 min |
Nearby
Wind Advisories in Montana, 2010Wind Advisories in Idaho, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.